Alert archive / Colorado / Special Weather Statements in 2015

Special Weather Statement, NWS Pueblo, CO

April 22, 2015Las Animas County, Colorado

NWS Pueblo, CO issued this special weather statement at Apr 22, 2015, 2:01 PM MDT for Las Animas County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2015, 2:01 PM MDT (20:01 UTC)
Expired
Apr 22, 2015, 2:30 PM MDT
In force
29 min
Issued by
NWS Pueblo, CO

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 130 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WWUS85 KPUB 222001
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT WED APR 22 2015
 
COZ094-222030-
EASTERN LAS ANIMAS COUNTY CO-
201 PM MDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL
230 PM MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTH OF BRANSON...OR 36 MILES NORTH OF
DES MOINES...MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3720 10374 3726 10398 3752 10393 3745 10361
TIME...MOT...LOC 2000Z 190DEG 13KT 3729 10384 

$$

MOORE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Apr 22, 11:59 AM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 22, 11:59 AM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1159 AM MDT WED APR 22 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 338 AM MDT WED APR 22 2015

...STORMS A BIT STRONGER TODAY...

AN UPPER LEVEL RIDGE WILL BE SLIDING OVER THE REGION TODAY.
HOWEVER...TWO SHORT WAVE DISTURBANCES WILL MOVE THROUGH THE WEAK
RIDGE. ONE CAN BE SEEN CLEARLY IN IR SAT IMAGERY AS A LINE OF
INCREASED HIGH CLOUDS NOW MOVING ACROSS THE CO-NM LINE. THIS WAVE
WILL CROSS THROUGH SE CO DURING THE MORNING HOURS AND COULD TRIGGER
SOME ISOLD SHOWER ACTIVITY OVER THE SRN MTS AND SURROUNDING AREAS. A
SECOND...STRONGER WAVE CAN BE SEEN DEVELOPING ACROSS SRN AND CENTRAL
PORTIONS OF NM AND AZ...AND THIS WILL MOVE INTO SRN CO BY EARLY TO
MID AFTERNOON. PV IMAGES SHOW THIS DISTURBANCE QUITE NICELY. THIS
WAVE WILL SET OFF A MORE ROBUST ROUND OF SHOWERS AND STORMS LATER
THIS AFTERNOON AND THROUGH THIS EVENING...BEFORE THE WAVE CLEARS
OUR AREA LATE THIS EVENING. HAVE INCREASED POPS ALONG THE I-25
CORRIDOR IN THE 23Z-03Z TIME FRAME TO A SOLID CHANCE OF STORMS.
AS MENTIONED IN YESTERDAY'S DISCUSSION...WINDS ALOFT ARE INITIALLY
WEAK AND THIS WILL LIMIT STORM STRENGTH...ALONG WITH MODEST CAPE
IN THE 750-1000 J/KG RANGE. HOWEVER...DEPENDING ON THE TIMING OF THE
SHORTWAVE...WILL SEE MID LEVEL WINDS INCREASE AFTER 00Z...WITH BULK
SHEARS INCREASING TO AROUND 30 KTS. SO...GIVEN THAT THE CURRENT
TIMING SHOWS THE BEST SHOT OF PRECIP IN THE LATE AFTERNOON THRU
EARLY EVE...WOULD NOT BE SURPRISED IF WE SEE A STRONG STORM OR
TWO DEVELOP. THE MAIN THREATS FROM THE STRONGER STORMS WOULD BE
SOME LOCALLY STRONG WINDS TO AROUND 50 MPH AND HAIL TO ABOUT NICKEL
SIZE. STORMS WILL DIMINISH THIS EVENING AS THE BEST FORCING MOVES
OFF TO THE NE AND WE LOSE DAY TIME HEATING. WILL LEAVE LOW POPS
INTACT OVER THE FAR EASTERN PLAINS BUT ANY PRECIP THERE SHOULD BE
LIGHT AND SPOTTY. TEMPS TODAY WILL BE A BIT COOLER THAN YESTERDAY
DUE TO A SLIGHT DROP IN TEMPS ALOFT...AND INCREASED CLOUDINESS. ROSE

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 338 AM MDT WED APR 22 2015

WESTERN U.S. UPPER TROUGH BEGINS TO MOVE EASTWARD THU...AND WITH
STRENGTHENING SOUTHWEST FLOW ALOFT...SURFACE PRESSURE FALLS OVER
THE EASTERN PLAINS LEAD TO FAIRLY PRONOUNCED DRY LINE NEAR THE KS
BORDER BY LATE THU AFTERNOON. APPEARS BEST MOISTURE/INSTABILITY
FOR STRONGER TSRA WILL END UP IN NE COLO/NW KS AND NEB
PANH...THOUGH IF LA JUNTA CYCLONE CAN DEEPEN ENOUGH TO WRAP SOME
MOISTURE BACK WESTWARD...A FEW STRONG STORMS MAY BE POSSIBLE NORTH
OF THE ARKANSAS RIVER LATE IN THE DAY. ELSEWHERE...TOUGH TO RULE
OUT CONVECTION COMPLETELY...THOUGH DRY LOW LEVELS SUGGEST STORMS
WILL BE RATHER WEAK. UPPER TROUGH THEN EJECTS EASTWARD ACROSS THE
STATE THU NIGHT INTO FRI...KEEPING AT LEAST ISOLATED SHOWERS AND
THUNDERSTORMS GOING INTO FRI AFTERNOON. AGAIN...LOW LEVEL MOISTURE
LOOKS LIMITED...WHICH WILL LIKELY KEEP A LID ON STORM STRENGTH AND
RAINFALL AMOUNTS. BRIEF UPPER RIDGE EARLY SAT FOLLOWED QUICKLY BY
INCREASING SW FLOW SAT AFTERNOON AS STRONG UPPER TROUGH DIGS INTO
THE GREAT BASIN. MODELS SUGGEST ANOTHER ROUND OF MAINLY ISOLATED
AFTERNOON CONVECTION AS LAPSE RATES GRADUALLY STEEPEN...WITH BEST
CHANCES OVER THE MOUNTAINS...ESPECIALLY NEAR THE CONTINENTAL
DIVIDE.

SUNDAY/MONDAY UPPER TROUGH NOW LOOKS MUCH MORE VIGOROUS THAN
YESTERDAY...WITH CLOSED LOW DEVELOPING NEAR THE 4 CORNERS BY
SUNDAY EVENING THEN EJECTING INTO THE SOUTHERN PLAINS ON MON. HAVE
BEGUN TO TREND POPS HIGHER AND TEMPS LOWER BOTH SUN/MON...SUSPECT
WE'LL NEED TO CONTINUE THAT TREND IF SUBSEQUENT MODEL RUNS CONFIRM
THE STRONGER SYSTEM. CHANGE IN THE UPPER PATTERN STILL ON TRACK
FOR NEXT WEEK...AS STRONG UPPER RIDGE BUILDS TUE/WED BEHIND
DEPARTING LOW...WITH WARMER/DRIER CONDITIONS RETURNING TO ALL
AREAS.

&&

.AVIATION...
ISSUED AT 1159 AM MDT WED APR 22 2015

OTHER THAN LOCALIZED AREAS OF LOW CLOUDS FROM LATER TONIGHT INTO
EARLY THURSDAY MORNING NEAR KCOS AND KPUB...ANTICIAPTE THAT VFR
CONDITIONS WILL BE NOTED AT THE KALS...KCOS AND KPUB TAF SITES
THROUGH TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Apr 22, 11:57 AM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1157 AM MDT WED APR 22 2015

COZ058>089-093>099-231800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1157 AM MDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS
AFTERNOON INTO TONIGHT. THE PRIMARY METEOROLOGICAL THREATS FROM
STORMS WILL BE HAZARDOUS LIGHTNING...BRIEF PERIODS OF MODERATE TO
HEAVY PRECIPITATION AND LOCALIZED WIND GUSTS AROUND 50 MPH AT
TIMES. A COUPLE OF STORMS PRIMARILY EAST OF INTERSTATE 25 COULD
BE ON THE STRONG SIDE WITH LOCALIZED WIND GUSTS AROUND 55 MPH AND
HAIL TO NICKEL SIZE. IN ADDITION...AREA BURN SCARS...INCLUDING
BUT NOT LIMITED TO THE WALDO CANYON BURN SCAR...HAVE THE POTENTIAL
OF EXPERIENCING BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL FROM
THIS AFTERNOON INTO THIS EVENING.

ALSO...SNOW ACCUMULATIONS UP TO TWO INCHES WILL BE POSSIBLE INTO
TONIGHT...PRIMARILY FOR ELEVATIONS ABOVE 10000 FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS EACH DAY FROM
THURSDAY THROUGH SATURDAY...MAINLY IN THE AFTERNOON AND EVENING
HOURS. THE BEST CHANCE FOR STRONGER STORMS WILL BE LATE THURSDAY
AFTERNOON AND EVENING. THE MAIN THREATS FROM STORMS WILL BE
LIGHTING AND WIND GUSTS TO 40 MPH...HOWEVER ONE OR TWO STORMS
THURSDAY MAY BE STRONG WITH HAIL UP TO 1 INCH AND WIND GUSTS OF 50
TO 60 MPH.

LOCAL SNOW ACCUMULATIONS OF 1-2 INCHES WILL BE POSSIBLE FOR
ELEVATIONS GENERALLY ABOVE 9000 FEET EACH DAY.

ON SUNDAY AND MONDAY...A STRONG SPRING STORM WILL LIKELY MOVE
THROUGH THE SOUTHERN ROCKIES...BRINGING SHOWERS AND THUNDERSTORMS
TO MUCH OF THE REGION...WITH ACCUMULATING SNOW POSSIBLE ABOVE 7000
FEET.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE FOR ELEVATIONS ABOVE 10000 FEET THIS AFTERNOON AND
EVENING...AND OVER EASTERN LOCATIONS FROM THIS AFTERNOON INTO
TONIGHT.

In the hours before

Special weather statement, Apr 22, 1:34 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
134 PM MDT WED APR 22 2015

COZ094-222100-
EASTERN LAS ANIMAS COUNTY CO-
134 PM MDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 300 PM MDT...

AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF BRANSON...OR 31 MILES NORTH OF
DES MOINES...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KIM.
OPEN COUNTRY OF CENTRAL AND EASTERN LAS ANIMAS COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3711 10385 3734 10399 3757 10341 3723 10319
TIME...MOT...LOC 1933Z 244DEG 16KT 3722 10385
Special weather statement, Apr 22, 2:01 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT WED APR 22 2015

COZ094-222030-
EASTERN LAS ANIMAS COUNTY CO-
201 PM MDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL
230 PM MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTH OF BRANSON...OR 36 MILES NORTH OF
DES MOINES...MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3720 10374 3726 10398 3752 10393 3745 10361
TIME...MOT...LOC 2000Z 190DEG 13KT 3729 10384

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 1:34 PM MDTSpecial Weather StatementPUBLas Animas86 min
Apr 22, 2:59 PM MDTSpecial Weather StatementPUBTeller31 min

Nearby

Special Weather Statements in Colorado, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.